MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 06/20/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol composix l/p mesh (product).Attorney alleges that on (b)(6) 2010, the patient was implanted with the product in the course of an incisional hernia repair surgery.It was alleged that further to the patient's implantation with the product, the patient suffered the development of chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, and hernia recurrence, necessitating further reparative surgery which occurred on (b)(6) 2013.It is also alleged that subsequent to the latter surgery, the patient has continued to suffer from chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, and hernia recurrence.It is alleged that the patient suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.It is alleged that the patient experienced severe pain and suffering, including chronic pain.It is alleged that the patient has been treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics, and rest.The patient alleges that the patient will require further invasive repair surgery, physiotherapy, rehabilitation, and will continue to require other medical care in the foreseeable future.It is also alleged that the device was defective.The patient was also implanted with two (2) bard flat meshes and a claim of adverse patient outcome has been made against both the devices.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent adverse consequences, hernia recurrence, bowel obstruction, chronic pain and subsequent surgery.The instructions-for-use supplied with the device lists hernia recurrence and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the bard/davol mesh ¿ composix l/p (device #3).Additional emdrs were submitted to represent the two bard flat meshes (device #1 and device #2).Should additional information be provided, a supplemental emdr will be submitted.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14488879
Report Number1213643-2022-93898
Device Sequence Number17476965
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2014
Device Catalogue Number0134680
Device Lot NumberHUTF1076
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Hospitalization;
Patient Age39 YR
Patient SexFemale